Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 89, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 22, 2014, 2:56 PM CDT for Barren County, Edmonson County, Warren County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2014, 2:56 PM CDT (19:56 UTC)
- Expired
- May 22, 2014, 3:25 PM CDT
- In force
- 29 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Barren County, KY, Edmonson County, KY, Warren County, KY
The radar
The Louisville radar (KLVX), 98 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 2:33 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 650 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
516 WUUS53 KLMK 221956 SVRLMK KYC009-061-227-222025- /O.NEW.KLMK.SV.W.0089.140522T1956Z-140522T2025Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 256 PM CDT THU MAY 22 2014 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY... SOUTHERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY... NORTHEASTERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 325 PM CDT * AT 254 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BROWNSVILLE...MOVING EAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN WARREN...NORTHWESTERN BARREN AND SOUTHERN EDMONSON COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...PIG...ELKO...CEDAR SPRING...SLOANS CROSSING...ROCKY HILL...UNION CITY...APPLE GROVE... HIGHLAND SPRINGS...PARK CITY AND BON AYR. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3712 8588 3696 8603 3711 8648 3719 8625 TIME...MOT...LOC 1955Z 291DEG 29KT 3714 8623 HAIL...0.75IN WIND...60MPH $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:56 PM CDT, 0 minutes earlier.
Area forecast discussion, May 22, 2:56 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 356 PM EDT Thu May 22 2014 ...Forecast Update... Issued 355 PM EDT Thu May 22 2014 Re-sent the afternoon products to include Severe Thunderstorm Watch 176. It will be in effect until 10 PM CDT. Storms have fired across south central Kentucky where dew points in the upper 60s to around 70 have pooled just ahead of the cold front. Latest mesonalysis shows around 3000-3500 J/Kg of surface based cape, although deep layer shear is marginal for much organization. DCAPE values are around 1000-1100 J/KG with thermal profiles favorable for some downburst potential in the strongest cells. Large hail is also possible with the strongest cells. .SHORT TERM (Now through Friday Night)... Issued at 230 PM EDT Thu May 22 2014 A surface cold front is draped along the length of Kentucky just south of the Ohio River and an outflow boundary from overnight convection is likely somewhere in the vicinity of a Hartford to Liberty line. Cumulus have begun to sprout and as of this writing a small cell is trying to get going between Hartford and Morgantown. Mesoanalysis shows a very unstable atmosphere and CIN diminishing. Last couple of AMDAR soundings out of Nashville show the cap weakening. So, will hold on to chance PoPs in the south for the rest of the afternoon and into the evening. Strong gusty winds and large hail still appear possible from the stronger cells. A wave over Kansas this afternoon is progged to head eastward tonight. This disturbance may bring a few showers to southern Kentucky, so will account for that with a low PoP overnight down south. On Friday the cold front will weaken and drop further south. Some models suggest another chance of showers/storms in the south tomorrow, but at this point will bank on the front being far enough south and weak enough that any activity will remain south of the border in Tennessee. It will be a close call, though. Friday night will be dry and pleasant as high pressure builds in from the north. Temperatures will drop into the 50s with nearly calm winds. .LONG TERM (Saturday through Thursday)... Issued at 240 PM EDT Thu May 22 2014 The synoptic pattern at the start of the long term period will feature weak northwest flow aloft across the Ohio Valley, due to an amplified ridge across the Central Plains. This upper ridge will build into the Ohio Valley this weekend into early next week, before a weak cut-off low approaches the region by the end of the long term period. Dry conditions will prevail through the weekend as a surface ridge remains fixed over the Great Lakes region. This will make for a beautiful start to the holiday weekend as temperatures will be in the upper 70s and lower 80s on Saturday, with relatively low humidity values. The surface ridge will begin to shift east on Sunday, and will slide all the way into the western Atlantic by Monday. This movement means temperatures and humidity will be on the rise for the end of the holiday weekend. Highs Sunday will top out in the middle 80s, but will be in the upper 80s (perhaps lower 90s in a few of the typically warmer locations) by Memorial Day. In addition, southwesterly surface winds will pump higher dewpoints into the region, making it feel quite muggy. By Tuesday, the upper-level ridge will slowly begin to break down as a weak cut-off low wobbles into the Ohio Valley. Forcing still looks quite nebulous as the low will remain off to the west, but increasing low-level moisture coupled with a weakening mid-level cap may foster a few diurnally-driven storms. Do not think coverage will be great, thus will limit pops to 20-30%. The ridge will continue to break down through the remainder of the long-term period, meaning slowly increasing chances for storms as the upper low wobbles toward the Ohio Valley. Given the cold core approaching aloft, the best coverage of storms will be during the late afternoon hours when heating is maximized, before decreasing in coverage overnight. With the expected precipitation, highs Tuesday through Thursday will be slightly cooler (but still humid) with highs in the mid 80s. && .AVIATION (18Z TAF Update)... Updated at 1248 PM EDT Thu May 22 2014 Scattered storms are expected to develop in the BWG area this afternoon as a cold front pushes in from the north. Nothing has developed yet and coverage should be spotty around the airport, so will go with VCTS for now. SDF and LEX will be behind the storms and unaffected. Overnight another wave may come in from the west and move through the BWG region. Will handle that with VCSH for several hours late overnight. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........BJS Short Term.....13 Long Term......KJD Aviation.......13
Hazardous weather outlook, May 22, 2:46 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 346 PM EDT THU MAY 22 2014 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-063>067-232000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD 346 PM EDT THU MAY 22 2014 /246 PM CDT THU MAY 22 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ061-062-070>078-081-082-232000- BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- INCLUDING THE CITIES OF...MORGANTOWN...BROWNSVILLE...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 246 PM CDT THU MAY 22 2014 ...SEVERE THUNDERSTORM WATCH 176 IN EFFECT UNTIL 10 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. SCATTERED STORMS WILL CONTINUE TO DEVELOP OVER SOUTHERN KENTUCKY THIS EVENING. SOME OF THE STORMS WILL BE CAPABLE OF STRONG GUSTY WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER THIS EVENING TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. 13/BJS/KD
In the hours before
Local storm report, May 22, 9:05 AM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1005 AM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM TSTM WND DMG MIDDLEBURG 37.35N 84.82W
05/21/2014 CASEY KY LAW ENFORCEMENT
A FEW LARGE TREES DOWN.
&&
EVENT NUMBER LMK1400609
KJDLocal storm report, May 22, 9:44 AM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1044 AM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM TSTM WND DMG HARRODSBURG 37.77N 84.85W
05/21/2014 MERCER KY BROADCAST MEDIA
ROOF DAMAGE AT AUTO PARTS STORE
&&
EVENT NUMBER LMK1400610
13Local storm report, May 22, 9:53 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
1053 AM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG BETHLEHEM 38.40N 85.07W
05/21/2014 HENRY KY LAW ENFORCEMENT
TREES DOWN.
0750 PM HAIL 1 NNE HANOVER 38.74N 85.46W
05/21/2014 E1.00 INCH JEFFERSON IN TRAINED SPOTTER
0754 PM TSTM WND DMG 3 WSW STAMPING GROUND 38.25N 84.74W
05/21/2014 SCOTT KY LAW ENFORCEMENT
TREES DOWN ALONG PEA RIDGE ROAD AND OTHER LOCATIONS
ALONG THE FRANKLIN...SCOTT COUNTY LINE.
0806 PM TSTM WND DMG GEORGETOWN 38.20N 84.55W
05/21/2014 SCOTT KY TRAINED SPOTTER
TREE DOWN NEAR 1004 LLOYD ROAD.
0816 PM TSTM WND DMG 1 S PROSPECT 38.33N 85.61W
05/21/2014 JEFFERSON KY BROADCAST MEDIA
POWER LINES DOWN
0817 PM HAIL 1 NE GEORGETOWN 38.22N 84.54W
05/21/2014 E0.70 INCH SCOTT KY EMERGENCY MNGR
DIME SIZE HAIL
0820 PM TSTM WND GST 6 NW LA GRANGE 38.46N 85.46W
05/21/2014 M51 MPH OLDHAM KY MESONET
RECORDED AT KENTUCKY MESONET SITE.
0820 PM TSTM WND DMG 1 W PEWEE VALLEY 38.31N 85.51W
05/21/2014 OLDHAM KY NWS EMPLOYEE
TREES DOWN
0825 PM HAIL 2 W LEXINGTON 38.04N 84.50W
05/21/2014 E0.75 INCH FAYETTE KY PUBLIC
0825 PM TSTM WND DMG SHELBYVILLE 38.22N 85.23W
05/21/2014 SHELBY KY EMERGENCY MNGR
DAMAGE FROM SHELBYVILLE TO THE JEFFERSON COUNTY LINE.
MANY ROADS BLOCKED.
0827 PM TSTM WND DMG SHELBYVILLE 38.22N 85.23W
05/21/2014 SHELBY KY PUBLIC
SIDING RIPPED OFF A HOME IN SHELBYVILLE. REPORT VIA
TWITTER.
0833 PM TSTM WND DMG SHELBYVILLE 38.22N 85.23W
05/21/2014 SHELBY KY TRAINED SPOTTER
TREES AND TRAFFIC LIGHTS DOWN NEAR SHELBYVILLE.
0835 PM TSTM WND GST LEXINGTON 38.04N 84.46W
05/21/2014 M58 MPH FAYETTE KY ASOS
AT BLUEGRASS AIRPORT ASOS.
0840 PM TSTM WND GST 10 W SHELBYVILLE 38.22N 85.42W
05/21/2014 M49 MPH SHELBY KY MESONET
KENTUCKY MESONET SITE.
0840 PM TSTM WND DMG 4 ESE MIDDLETOWN 38.23N 85.45W
05/21/2014 JEFFERSON KY LAW ENFORCEMENT
TREES DOWN ON EASTWOOD...FISHERVILLE ROAD.
0845 PM TSTM WND DMG 2 NNE ALTON 38.11N 84.92W
05/21/2014 FRANKLIN KY TRAINED SPOTTER
LARGE LIMBS DOWN...ESTIMATED 65 MPH GUST
0845 PM TSTM WND GST 4 WSW MILLVILLE 38.12N 84.88W
05/21/2014 M60 MPH FRANKLIN KY MESONET
0846 PM TSTM WND DMG 4 NNW ALTON 38.14N 84.96W
05/21/2014 FRANKLIN KY TRAINED SPOTTER
TREES DOWN
0852 PM TSTM WND DMG 5 ENE NICHOLASVILLE 37.91N 84.50W
05/21/2014 JESSAMINE KY LAW ENFORCEMENT
MULTIPLE TREES DOWN AROUND TATES CREEK ROAD AND EAST
HICKMAN.
0853 PM TSTM WND DMG 1 E NICHOLASVILLE 37.88N 84.56W
05/21/2014 JESSAMINE KY TRAINED SPOTTER
TREE DOWN ON A GARAGE.
0901 PM FLASH FLOOD MADISON 38.76N 85.38W
05/21/2014 JEFFERSON IN LAW ENFORCEMENT
HANGING ROCK HILL ROAD CLOSED DUE TO HIGH WATER.
0902 PM TSTM WND DMG HARRODSBURG 37.77N 84.85W
05/21/2014 MERCER KY BROADCAST MEDIA
ROOF DAMAGE AT AUTO PARTS STORE
0905 PM TSTM WND GST 3 N HARRODSBURG 37.81N 84.85W
05/21/2014 M65 MPH MERCER KY MESONET
0906 PM HAIL RICHMOND 37.74N 84.29W
05/21/2014 M1.00 INCH MADISON KY TRAINED SPOTTER
0906 PM TSTM WND DMG RICHMOND 37.74N 84.29W
05/21/2014 MADISON KY EMERGENCY MNGR
A SEVERE LINE OF STORMS DOWNED TREES AND BROUGHT
SCATTERED POWER OUTAGES THROUGHOUT THE COUNTY. SEVERAL
TREES WERE DOWNED IN RICHMOND.
0910 PM TSTM WND DMG DANVILLE 37.64N 84.77W
05/21/2014 BOYLE KY EMERGENCY MNGR
HIGHWAY 34 NORTH OF DANVILLE CLOSED FOR AN HOUR DUE TO
DOWNED TREES
0915 PM TSTM WND DMG DANVILLE 37.64N 84.77W
05/21/2014 BOYLE KY LAW ENFORCEMENT
TREES AND POWER LINES DOWN OVER MUCH OF THE COUNTY.
0915 PM TSTM WND GST 8 E RICHMOND 37.74N 84.15W
05/21/2014 M52 MPH MADISON KY MESONET
0919 PM TSTM WND DMG LANCASTER 37.62N 84.58W
05/21/2014 GARRARD KY LAW ENFORCEMENT
TREES DOWN THROUGHOUT THE COUNTY.
0920 PM TSTM WND DMG LANCASTER 37.62N 84.58W
05/21/2014 GARRARD KY LAW ENFORCEMENT
TREES DOWN. ALSO REPORTED HAIL BUT THE SIZE WAS NOT
SPECIFIED.
0920 PM TSTM WND DMG JUNCTION CITY 37.59N 84.79W
05/21/2014 BOYLE KY EMERGENCY MNGR
THREE TREES HAVE FALLEN ALONG AIRPORT ROAD NEAR
JUNCTION COUNTY.
0924 PM HAIL SELLERSBURG 38.39N 85.76W
05/21/2014 E1.00 INCH CLARK IN TRAINED SPOTTER
A FEW HAIL STONES WERE SLIGHTLY LARGER.
0925 PM TSTM WND GST 4 NE STANFORD 37.57N 84.61W
05/21/2014 M51 MPH LINCOLN KY MESONET
0925 PM TSTM WND DMG STANFORD 37.53N 84.66W
05/21/2014 LINCOLN KY LAW ENFORCEMENT
TREES DOWN THROUGHOUT THE COUNTY.
0928 PM HAIL 2 W SELLERSBURG 38.39N 85.79W
05/21/2014 E1.00 INCH CLARK IN TRAINED SPOTTER
0931 PM HAIL 1 SE ST. JOSEPH 38.38N 85.81W
05/21/2014 E1.00 INCH FLOYD IN TRAINED SPOTTER
0933 PM HAIL NEW ALBANY 38.30N 85.83W
05/21/2014 E1.25 INCH FLOYD IN BROADCAST MEDIA
JUST NORTH OF INTERSTATE 64.
0942 PM TSTM WND DMG MIDDLEBURG 37.35N 84.82W
05/21/2014 CASEY KY LAW ENFORCEMENT
A FEW LARGE TREES DOWN.
0110 AM TSTM WND DMG SALEM 38.60N 86.10W
05/22/2014 WASHINGTON IN LAW ENFORCEMENT
TREE DOWN ON A HOUSE IN THE TOWN OF SALEM.
0111 AM TSTM WND DMG SCOTTSBURG 38.69N 85.78W
05/22/2014 SCOTT IN LAW ENFORCEMENT
TREES DOWN COUNTYWIDE.
0115 AM HAIL 8 N SALEM 38.72N 86.10W
05/22/2014 E0.88 INCH WASHINGTON IN TRAINED SPOTTER
ALSO ESTIMATED 40 MPH WINDS.
0150 AM TSTM WND GST 6 NW LA GRANGE 38.46N 85.46W
05/22/2014 M55 MPH OLDHAM KY MESONET
A 55 MPH WIND GUST WAS MEASURED BY THE KENTUCKY MESONET
IN SHELBY COUNTY
0320 AM TSTM WND DMG NEW SALISBURY 38.32N 86.10W
05/22/2014 HARRISON IN LAW ENFORCEMENT
TREE DOWN OVER A ROAD IN TOWN.
0343 AM HAIL RIDDLE 38.25N 86.43W
05/22/2014 M1.75 INCH CRAWFORD IN TRAINED SPOTTER
GOLF BALL SIZED HAIL REPORTED NEAR RIDDLE...IN CRAWFORD
COUNTY.
0348 AM HAIL SULPHUR 38.23N 86.47W
05/22/2014 M1.00 INCH CRAWFORD IN TRAINED SPOTTER
A SPOTTER REPORTED ONE INCH AND LARGER HAIL THAT
WHITENED THE GROUND JUST NORTHEAST OF SULPHUR SPRINGS.
0457 AM TSTM WND DMG RADCLIFF 37.82N 85.94W
05/22/2014 HARDIN KY EMERGENCY MNGR
WET MICROBURST DETECTED ON RADAR. MULTIBLE TREES DOWN
RIGHT IN AND NEAR RATCLIFF.
0515 AM HAIL ELIZABETHTOWN 37.70N 85.87W
05/22/2014 M1.25 INCH HARDIN KY STORM CHASER
0520 AM TSTM WND DMG 4 SE ELIZABETHTOWN 37.66N 85.82W
05/22/2014 HARDIN KY TRAINED SPOTTER
TREES UPROOTED...POWER LINES DOWN
0540 AM TSTM WND GST 2 E HODGENVILLE 37.57N 85.70W
05/22/2014 M68 MPH LARUE KY MESONET
A 68 MPH WIND GUST MEASURED BY THE KENTUCKY MESONET
SITE EAST OF HODGENVILLE.
0540 AM TSTM WND DMG HODGENVILLE 37.57N 85.74W
05/22/2014 LARUE KY TRAINED SPOTTER
WIDESPREAD WIND DAMAGE IN HODGENVILLE. SEVERAL TREES
TOPPLED ONTO HOUSES AND STREETS.
0615 AM TSTM WND DMG CAMPBELLSVILLE 37.35N 85.35W
05/22/2014 TAYLOR KY EMERGENCY MNGR
STRUCTURAL DAMAGE TO HOMES ON MAPLE AVENUE. PARTIAL
ROOF COLLAPSES...SIDING RIPPED OFF HOMES...AND
WIDESPREAD TREE DAMAGE. DAMAGE ALSO ALONG W. MAPLE... E.
BROADWAY. ROOF COMPLETELY OFF HOUSE... ROOF DAMAGE AND
WINDOWS BROKEN TO SEVERAL BUSINESSES. HAIL UP TO
GOLFBALL SIZE IN DRIFTS.
&&
EVENT NUMBER LMK1400561 LMK1400560 LMK1400562 LMK1400575 LMK1400606
LMK1400563 LMK1400564 LMK1400607 LMK1400573 LMK1400602 LMK1400604
LMK1400566 LMK1400565 LMK1400568 LMK1400569 LMK1400567 LMK1400580
LMK1400599 LMK1400584 LMK1400572 LMK1400570 LMK1400610 LMK1400581
LMK1400571 LMK1400585 LMK1400603 LMK1400574 LMK1400582 LMK1400588
LMK1400579 LMK1400586 LMK1400589 LMK1400583 LMK1400587 LMK1400576
LMK1400578 LMK1400577 LMK1400609 LMK1400605 LMK1400591 LMK1400590
LMK1400592 LMK1400608 LMK1400594 LMK1400593 LMK1400595 LMK1400596
LMK1400601 LMK1400597 LMK1400598 LMK1400600
13Local storm report, May 22, 10:57 AM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1157 AM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM LIGHTNING GEORGETOWN 38.20N 84.55W
05/22/2014 SCOTT KY BROADCAST MEDIA
LIGHTNING STRUCK CHURCH STEEPLE...STARTED ROOF FIRE.
STRUCTURE NOT DESTROYED.
&&
EVENT NUMBER LMK1400611
13Local storm report, May 22, 11:03 AM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1203 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 AM TSTM WND DMG 6 E ELIZABETHTOWN 37.70N 85.76W
05/22/2014 HARDIN KY BROADCAST MEDIA
TREES DOWN ON BLUEGRASS PARKWAY BLOCKING ALL BUT ONE
LANE
&&
EVENT NUMBER LMK1400612
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:00 PM CDT | Severe Thunderstorm Warning | LMK | Oldham | 30 min |
| May 21, 7:15 PM CDT | Flash Flood Warning | LMK | Henry, Trimble | 3 hr |
| May 21, 7:15 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Shelby | 30 min |
| May 21, 7:20 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham, Shelby, Spencer | 30 min |
| May 21, 7:35 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Garrard, Jessamine, Madison, Woodford | 30 min |
| May 21, 7:37 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Shelby, Woodford | 28 min |
| May 21, 7:40 PM CDT | Special Weather Statement | LMK | Clark, Fayette | 45 min |
| May 21, 7:42 PM CDT | Areal Flood Advisory | LMK | Fayette, Franklin, Scott, Woodford | 3 hr |
| May 21, 7:51 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Boyle, Garrard, Jessamine, Mercer, Nelson and 3 more | 29 min |
| May 21, 7:56 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Garrard, Jessamine, Madison | 29 min |
| May 21, 8:09 PM CDT | Areal Flood Advisory | LMK | Henry, Oldham, Shelby, Trimble | 3 hr |
| May 21, 8:16 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Lincoln, Madison | 29 min |
| May 21, 8:31 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Lincoln, Marion | 29 min |
| May 21, 8:34 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 21 min |
| May 21, 8:54 PM CDT | Special Weather Statement | LMK | Shelby, Spencer | 31 min |
| May 21, 9:01 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Spencer | 29 min |
| May 21, 10:48 PM CDT | Special Weather Statement | LMK | Harrison | 27 min |
| May 21, 11:00 PM CDT | Special Weather Statement | LMK | Jefferson | 30 min |
| May 21, 11:15 PM CDT | Special Weather Statement | LMK | Bourbon, Harrison | 30 min |
| May 21, 11:52 PM CDT | Special Weather Statement | LMK | Trimble | 43 min |
| May 22, 12:03 AM CDT | Severe Thunderstorm Warning | LMK | Trimble | 42 min |
| May 22, 12:22 AM CDT | Severe Thunderstorm Warning | LMK | Henry, Jefferson, Oldham, Trimble | 38 min |
| May 22, 12:45 AM CDT | Special Weather Statement | LMK | Jefferson, Shelby, Spencer | 45 min |
| May 22, 1:04 AM CDT | Special Weather Statement | LMK | Henry, Oldham, Trimble | 31 min |
| May 22, 1:19 AM CDT | Special Weather Statement | LMK | Anderson, Franklin | 26 min |
| May 22, 2:13 AM CDT | Special Weather Statement | LMK | Jefferson | 42 min |
| May 22, 2:52 AM CDT | Severe Thunderstorm Warning | LMK | Meade | 28 min |
| May 22, 3:19 AM CDT | Special Weather Statement | LMK | Meade | 46 min |
| May 22, 3:36 AM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hardin, Meade | 29 min |
| May 22, 3:58 AM CDT | Special Weather Statement | LMK | Meade | 32 min |
| May 22, 4:01 AM CDT | Severe Thunderstorm Warning | LMK | Hardin, Meade | 19 min |
| May 22, 4:14 AM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Larue, Nelson | 31 min |
| May 22, 4:16 AM CDT | Special Weather Statement | LMK | Breckinridge | 44 min |
| May 22, 4:37 AM CDT | Severe Thunderstorm Warning | LMK | Green, Larue, Marion, Nelson, Taylor | 28 min |
| May 22, 4:56 AM CDT | Special Weather Statement | LMK | Grayson, Hardin | 29 min |
| May 22, 5:02 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Green, Marion, Taylor | 28 min |
| May 22, 5:25 AM CDT | Special Weather Statement | LMK | Edmonson, Grayson, Hart | 30 min |
| May 22, 5:27 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Russell, Taylor | 28 min |
| May 22, 5:50 AM CDT | Special Weather Statement | LMK | Barren, Edmonson, Hart | 30 min |
| May 22, 5:55 AM CDT | Severe Thunderstorm Warning | LMK | Casey, Russell | 20 min |
| May 22, 6:23 AM CDT | Special Weather Statement | LMK | Metcalfe | 22 min |
| May 22, 6:43 AM CDT | Special Weather Statement | LMK | Cumberland | 32 min |
| May 22, 3:28 PM CDT | Special Weather Statement | LMK | Barren | 27 min |
| May 22, 3:54 PM CDT | Special Weather Statement | LMK | Allen, Monroe | 31 min |
| May 22, 4:05 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren | 30 min |
| May 22, 4:18 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe | 32 min |
| May 22, 4:31 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 29 min |
| May 22, 5:37 PM CDT | Special Weather Statement | LMK | Allen | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.